Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 6, NWS Pueblo, CO

January 19, 202611 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jan 19, 2026, 2:06 PM MST for 11 counties in Colorado. It took effect at Jan 20, 2026, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2026, 2:06 PM MST (21:06 UTC)
In effect from
Jan 20, 2026, 10:00 AM MST
Expired
Jan 20, 2026, 7:00 PM MST
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

711 
WWUS85 KPUB 192106
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
206 PM MST Mon Jan 19 2026

COZ221-222-228-229-201315-
/O.UPG.KPUB.FW.A.0003.260120T1700Z-260121T0000Z/
/O.NEW.KPUB.FW.W.0006.260120T1700Z-260121T0000Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
206 PM MST Mon Jan 19 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221,
222, 228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 5 PM MST Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 221, 222, 228 and 229.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
713 
WWUS85 KPUB 200956
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
256 AM MST Tue Jan 20 2026

COZ220-225-226-210000-
/O.EXA.KPUB.FW.W.0006.260120T1700Z-260121T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
256 AM MST Tue Jan 20 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 225, AND 226...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM this morning to 5 PM MST this afternoon.

* AFFECTED AREA...Fire Weather Zones 220, 225 and 226. for zone
  220, the Red Flag warning is for areas mainly below 9000 feet. 

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-228-229-210000-
/O.CON.KPUB.FW.W.0006.260120T1700Z-260121T0000Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
256 AM MST Tue Jan 20 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 221, 222, 228, AND 229...

* AFFECTED AREA...Fire Weather Zones 221, 222, 228 and 229.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
296 
WWUS85 KPUB 202116
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
216 PM MST Tue Jan 20 2026

COZ220>222-225-226-228-229-210000-
/O.CON.KPUB.FW.W.0006.000000T0000Z-260121T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
216 PM MST Tue Jan 20 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 225, AND 226...

* AFFECTED AREA...Fire Weather Zones 220, 221, 222, 225, 226, 
  228 and 229.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
351 
WWUS85 KPUB 202349
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
449 PM MST Tue Jan 20 2026


COZ220>222-225-226-228-229-210200-
/O.EXT.KPUB.FW.W.0006.000000T0000Z-260121T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
449 PM MST Tue Jan 20 2026

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
221, 222, 225, 226, 228, AND 229...

* AFFECTED AREA...Fire Weather Zones 220, 221, 222, 225, 226, 
  228 and 229.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
650 
WWUS85 KPUB 210149
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
649 PM MST Tue Jan 20 2026



COZ220>222-225-226-228-229-210300-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-260121T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
649 PM MST Tue Jan 20 2026

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
221, 222, 225, 226, 228, AND 229...

Winds will continue to decrease and humidity values increase this
evening, therefore the Red Flag Warning will be allowed to expire
at 7 PM.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 19, 10:40 AM MST, 3 hours 26 minutes earlier. Its key messages:

  • Some light snow over the northern tier of the fcst area this morning
  • Possible fire wx concerns mtns/plains interface Tuesday.
  • Trending much colder late week with a chance of some precip all areas FRI-SAT
Area forecast discussion, Jan 19, 10:40 AM MST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1040 AM MST Mon Jan 19 2026

.KEY MESSAGES...

- Some light snow over the northern tier of the fcst area this
morning

- Possible fire wx concerns mtns/plains interface Tuesday.

- Trending much colder late week with a chance of some precip
  all areas FRI-SAT

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 250 AM MST Mon Jan 19 2026

Currently...

At 1 AM, a ~100 mile wide band of light snow extended NW-SE across
mainly north central CO into east central CO. Per radar, some of the
bands were showing moderate snow at times. Perusing CDOT webcams,
the snow was turning the ground white but accums did not look all
that much, maybe an inch or so in some locations. This band was
just starting to touch our fcst area as some flakes were likely
occurring in far NE El Paso county and over far northeast Kiowa
county.

Temps early this morning were chilly, with readings mainly in the
upper 20s across most of the plains and around 20 in the larger
valleys. mtns were in the tens.

Now through around midday....

Band of snow will push slowly south as the band moves generally off
to the southeast. It appears the brunt of the activity is generally
gong to remain north of a line from Colorado Spring to north of La
Junta to east central Prowers county. The overall "big winners" with
this event (and inch or so) will far northeast El Paso county and
northeast Kiowa county. I believe most of the area that gets snow
will just have the ground turn white. Fortunately, winds will be
light with this event so the overall commute should mot be overly
impacted by this event. Most if not all of the activity should be
over with by noontime, with skies quickly clearing out.

Max temps today will quite a bit cooler than yesterdays highs, with
readings mainly in the 30s to around 40 over the plains. San Luis
valley will see the warmest temps today, with readings in the L40s.
Mtns will be in the 10s and 20s.
.
For tonight, Clear and Cold. Expect mins in the tens most of the
pains with some 20s mtns/plains interface. Valleys will be in the
single digits to L10s. Mtns will be negative single digits to
positive single digits.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 250 AM MST Mon Jan 19 2026

Tuesday, a quick warm up is anticipated and fire weather conditions
will become an issue as winds will pick up along the mtns/plains
interface and min RH values are progged to get into the single
digits. Fire WX hilites may be needed these areas, especially if
these areas do not see any snow today.

For Wednesday, it will be similar to Tuesday, but winds will be a
bit less and RH values will be a bit higher, but still we may see
some spotty fire weather issues along the mtn/plains interface on
this day.

Thursday, the beginning of a potential SIGNIFICANT cold snap will
start to be felt as guidance is indicating arctic boundary pushing
into the region during the mid/late day period over the plains. It
should remain dry across the entire fcst area during this day.

Friday...Max temps are now NOT forecasted to get above freezing
across all of the plains. DESI guidance is still showing a rather
large range in the max temps fcst, but most members are favoring a
colder solution. RH values through the column are also noticeably
higher and some low end pops are now being fcst over the lower
elevations. Deterministic solutions are showing a large 1050 mb
Arctic airmass pushing across the north central states with solid
upslope flow over the High Plains. Confidence is increasing Friday
into Saturday will be quite cold and cloud with upslope precip over
the plains. POPs for the Plains are now in the 20-40% range with
higher amounts mtns for the FRI into SAT time period.

For Sunday into Monday, dry with temps warming back up into the 40s
and 50s. Another arctic intrusion could occur mid week next week if
the EC deterministic guidance verifies. \/Hodanish

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1035 AM MST Mon Jan 19 2026

VFR conditions are expected at COS, PUB and ALS as skies continue
to clear through the rest of the morning, with drier air working
into the region behind this mornings passing system. Generally
light diurnal wind regimes at the terminals, with breezy westerlies
developing at COS and especially PUB at the tail end of this taf
period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...HODANISH
LONG TERM...HODANISH
AVIATION...MW
Hazardous weather outlook, Jan 19, 12:40 PM MST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1240 PM MST Mon Jan 19 2026

COZ058>089-093>099-201945-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1240 PM MST Mon Jan 19 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Hazardous weather is not expected through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical fire weather conditions will be possible on Tuesday,
along the mountain/plains interface, especially in the gap flow
areas.

Trends in the statistical model guidance indicate the chances for
much colder weather moving into the region later this week are
increasing. The cold air may move in during the afternoon time
period on Thursday and last into Saturday. Widespread snow may be
possible Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed through tonight.

23/23

In the hours before

Local storm report, Jan 19, 11:54 AM MST, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1154 AM MST Mon Jan 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Snow             2 NNE Monument          39.12N 104.86W
01/19/2026  M1.0 Inch        El Paso            CO   Trained Spotter

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 12:25 PM MSTFire Weather WatchPUBEl Paso, Fremont, Huerfano, Pueblo, Teller101 min

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.